Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 21, 2003, 10:08 AM CST for Sabine Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 10:08 AM CST (16:08 UTC)
- Expired
- Feb 21, 2003, 11:00 AM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 9:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WUUS54 KSHV 211608 SVRSHV LAC085-211700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1006 AM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA * UNTIL 1100 AM CST * AT 1006 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF ZWOLLE... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ZWOLLE AT 1020 AM CST JUST NORTHWEST OF MANY AT 1025 AM CST A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SABINE PARISH IN NORTHWEST LOUISIANA UNTIL 1100 AM CST. LAT...LON 3162 9375 3132 9357 3140 9327 3182 9350 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 10:00 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 21, 10:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI FEB 21 2003
COUPLE UPDATES TO ADD DENSE FOG ADVISORY...THEN TORNADO WATCH. WILL
STILL HAVE A LATE MORNING UPDATE BUT PROBABLY CLOSER TO NOON THAN 11.
17
.SHV...FFA TODAY...LAZ001>006-010>014-017>022-TXZ124>126-136>138-
149>153-165>167.
...DENSE FOG ADVISORY THIS MORNING...ARZ060-061-070>073-
LAZ001>006-010>014-TXZ097-108>112-124>126-136>138-149>151
...TORNADO WATCH 11 UNTIL 4 PM...LAZ013-014-017>022-
TXZ152-153-165>167-Hazardous weather outlook, Feb 21, 6:00 AM CST, 4 hours 8 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A STATIONARY FRONT EXTENDED FROM SOUTH CENTRAL LOUISIANA TO SOUTHEAST TEXAS THIS MORNING. THE FRONT WILL LIFT NORTH INTO EAST TEXAS AND NORTH LOUISIANA LATER TODAY AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE FRONT WEST OF HOUSTON TEXAS THIS AFTERNOON. AT THE SAME TIME A STRONG UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO WILL MOVE INTO SOUTH TEXAS TODAY AND THEN NORTHEAST ACROSS LOUISIANA TONIGHT. THE COMBINATION OF THESE SYSTEMS WILL RESULT IN A SLIGHT CHANCE OF SEVERE STORMS TODAY AND TONIGHT. THE SEVERE STORMS WILL GENERALLY BE TO THE SOUTH OF INTERSTATE 20. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY TO THE SOUTH OF A LINE FROM LUFKIN TEXAS TO NATCHITOCHES AND WINNFIELD LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 2:44 PM CST | Flash Flood Warning | SHV | Sabine | 4 hr |
| Feb 21, 3:46 PM CST | Flash Flood Warning | SHV | Grant, Jackson, Natchitoches, Winn | 4 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.